Translator Disclaimer
March, 1983 Smoothing Splines: Regression, Derivatives and Deconvolution
John Rice, Murray Rosenblatt
Ann. Statist. 11(1): 141-156 (March, 1983). DOI: 10.1214/aos/1176346065

Abstract

The statistical properties of a cubic smoothing spline and its derivative are analyzed. It is shown that unless unnatural boundary conditions hold, the integrated squared bias is dominated by local effects near the boundary. Similar effects are shown to occur in the regularized solution of a translation-kernel integral equation. These results are derived by developing a Fourier representation for a smoothing spline.

Citation

Download Citation

John Rice. Murray Rosenblatt. "Smoothing Splines: Regression, Derivatives and Deconvolution." Ann. Statist. 11 (1) 141 - 156, March, 1983. https://doi.org/10.1214/aos/1176346065

Information

Published: March, 1983
First available in Project Euclid: 12 April 2007

zbMATH: 0535.41019
MathSciNet: MR684872
Digital Object Identifier: 10.1214/aos/1176346065

Subjects:
Primary: 62G99
Secondary: 41A15, 62J99

Rights: Copyright © 1983 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.11 • No. 1 • March, 1983
Back to Top